Question about Geodon

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 6/5/2007 7:02 PM (GMT -7)   
Hi,
 
My pdoc just put me on Geodon (I have been on it for 5 days now), and I feel like I am a zombie 90% of the time.  I am barely functioning, and am constantly thinking about sleep that is when I am not sleeping/napping half my day away.
 
I was wondering if someone had been on in for a long period of time, and if it gets better over time?  Thanks, your reponse is very much appreciated.


@~ Olivia

"Don't let your yesterday, ruin your today"


jerseycherries
Regular Member


Date Joined May 2007
Total Posts : 178
   Posted 6/5/2007 7:36 PM (GMT -7)   
i've been on it since may 9th and feel groggy alot also. but i thought that it was just me or the combination of the meds i was on. i go to the pdoc on mon and i plan on talking to him about it. plus geodon is to expensive for me so i want something else. thats all i know.
I am bipolar, have social anxiety, panic attacks w/agoraphobia , diabetes, asthma and high blood pressure. Life is short but i am not.


glorydays
New Member


Date Joined Jun 2007
Total Posts : 15
   Posted 6/6/2007 10:35 AM (GMT -7)   
Hi,if it,s of any help my 9 year old son has been on Geodon since March 1st and was very groggy and sleepy for the 1st couple of weeks but after that he has been doing very well he also had some stomach aches and nausea with it for about a month that also has gone away. He has been more stable on this regimen of meds-Lithium,Geodon,Focalin,Cogentin,Clonidine than he has on previous combinatons. No weight gain with the Geodon. He had to be hospitalized prior to being put on the Geodon for prolonged manic episodes also. This is the logest he's been stable so we feel like were making progress. Hope u benefit from the Geodon maye give it a little longer.

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 6/6/2007 8:33 PM (GMT -7)   

Thanks for the quick and supportive responses.  Glorydays, I think I will wait at least another week or so to see if things change.

I am just worried that it is affecting my productivity in my daily chores and/or other.  I am not moving at a normal rate, and I just feel like I am falling behind on things.

My pdoc put me on it because I was having a mixed-state, yet again.  I guess being on Geodon is better than the unstable state I have been on for about a month.

Again thanks,  :-)


@~ Olivia

"Don't let your yesterday, ruin your today"

Post Edited (olivia of course) : 6/6/2007 9:38:37 PM (GMT-6)


mah
New Member


Date Joined Jun 2007
Total Posts : 4
   Posted 6/14/2007 3:05 PM (GMT -7)   
I have BPD 2 - with mixed-states and some rapid cycling.  I have been on Geodon for just over two months.  I'm slowing increasing my dosage - and am going up to 80 mg. this week.  Geodon has made a HUGE difference for me in stabilizing my mood - but not without some side effects.  Initially - I had the sedation, achiness, etc. for five days or so.  But I noticed my mood improved within the first day.  The sedation got better.  When I go up in dosage I get some sedation again - but not like with the first dose.  Other side effects are shakiness and some akathisia (movement disorder - restlessness, etc.).  Both are better and Xanax has been helpful with treating those (a benzodiazipine). 
 
My personal advice is to hang in there for at least 4-6 weeks - and go up in dosage slowly.  Many of the BPD meds have very strong, uncomfortable side effects - many of which get better with time.  Geodon works for me and I have found the trade-off to be well worth it.
 
Good luck!

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 6/14/2007 3:16 PM (GMT -7)   
MAH,
 
First I would like to welcome you to the HealingWell family. I am very glad you found us and I am sure you will find the support you are looking for here.  There are so many people out there that might share a similar experience to yours and many that could benefit from what you have to say.

I am on my third week on 80mg 2X day, and it has been a rough ride.  I keep hearing that things will get better, but I am waiting till that moment.  I too noticed that my mood has gotten better even from the first dose.

You said it right, it is not a drowsiness but a sedative-like effect.  Each dose that I have been taking is as if I took a sleeping pill, and have to constantly fight to stay awake.  I guess I was wondering how long before I don't feel that way anymore.

Again, Welcome!!!

Thanks to all for the encouragement, I feel better already.   :-)   


@~ Olivia
Moderator, Bipolar

"Don't let your yesterday, ruin your today"


DannyBoy
New Member


Date Joined Jun 2007
Total Posts : 6
   Posted 6/18/2007 10:58 AM (GMT -7)   
Geodon was horribly for me, I had a reaction to it that caused my muscles to contract and hold, it was horrible, rushed to the ER and everything, plus being a zombie, the med was horrible

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 6/18/2007 11:28 AM (GMT -7)   

Danny Boy,

First, I would like to welcome you to the HW family, I am glad you were able to find us.  I hope you have found what you are looking for and I am quite sure you will find people with a similar expereinces that you can share with also.

I was having muscular issues last week on the right side of my body, so my pdoc decided to lower my dose to 60mg 2x/day.  I think it is gone, or at least it is barely noticeable.  I do feel weaker than usualy though.  If sucks some of the side effects are gone, while new ones show up overnight.  I'm hanging in there.

I felt worse on 80mg 2x/day especially the zombie feeling which I still can't shake of.  I keep hearing things will get better but I am in the middle of my 3rd week and I am waiting for that day.


~~~ Olivia  ~~~
Moderator, Bipolar
_______________________________________
"Don't let your yesterday, ruin your today"
"The moon if always full, think about it."
Dx:  Bipolar I (mixed-episodes), PTSD, Anxiety/Panic Attacks 
Current Meds:  Lithium 900mg, Geodon 60mg 2x/day, Ativan 1mg

Support HealingWellhttp://www.healingwell.com/donate


mah
New Member


Date Joined Jun 2007
Total Posts : 4
   Posted 6/18/2007 6:07 PM (GMT -7)   
It sounds like a good plan to have your pdoc cut back on the dose. Everyone is different - but I need to increase doses SLOWLY. It gives my body time to adjust to the drug and side effects. I'm not experiencing the dreaded sedation feeling anymore - as long as I get 8+ hours sleep/night (which I should be doing anyway). Even when I go up a dose (20 mg. at a time) - I have minimal drowsiness problems.

No one can tell you when that feeling will stop - but maybe the lower dose will help. If you do find someone that can predict side effects, timing etc. - please send us their name!

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 6/18/2007 10:12 PM (GMT -7)   
mah,
 
when I started, I was on 40mg 2x/day for 1 day, then 60mg 2x/day for 1 week, and 80mg 2x/day thereafter.  I was in the 2nd week of 80mg when I told my pdoc I couldn't take it anymore, and he mentioned how much it has helped me.  I agree with him, i was in a middle of a mixed-episode and I feel a lot more normal now.
 
Your lucky to to able to gradually inscrease your dose.  I think if I went up slowly I would have less side effects.  Best wishes on finding the right meds combo for you.  :-)

~~~ Olivia  ~~~
Moderator, Bipolar

"Don't let your yesterday, ruin your today"
"The moon if always full, think about it."
Dx:  Bipolar I (mixed-episodes), PTSD, Anxiety/Panic Disorder 
Current Meds:  Lithium 900mg, Geodon 60mg 2x/day, Ativan 1mg

Support HealingWellhttp://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:32 AM (GMT -7)
There are a total of 2,732,452 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
218 Guest(s), 7 Registered Member(s) are currently online.  Details
Nana 2, Psilociraptor, 73monte, reminder, maria2016, Big Mac, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer